Alert archive / Massachusetts / Flash Flood Warnings in 2013
Flash Flood Warning 10, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flash flood warning at Jun 18, 2013, 3:43 PM EDT for Norfolk County, Worcester County, Massachusetts. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2013, 3:43 PM EDT (19:43 UTC)
- Expired
- Jun 18, 2013, 6:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Norfolk County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 38 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 7.7 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 1306 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
851
WGUS51 KBOX 181943
FFWBOX
MAC021-027-182245-
/O.NEW.KBOX.FF.W.0010.130618T1943Z-130618T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
343 PM EDT TUE JUN 18 2013
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN NORFOLK COUNTY IN EASTERN MASSACHUSETTS...
SOUTHEASTERN WORCESTER COUNTY IN CENTRAL MASSACHUSETTS...
* UNTIL 645 PM EDT
* AT 338 PM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FRANKLIN...MILLVILLE...STOUGHTON...MEDWAY...WRENTHAM...WEBSTER...
HOLBROOK...NORTHBRIDGE...WHITINSVILLE...SHARON...OXFORD...
WALPOLE...FOXBOROUGH...NORFOLK...BELLINGHAM...MENDON...UXBRIDGE...
HOPEDALE...UPTON...DOUGLAS...SUTTON AND DUDLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE THROUGH FLOODED
ROADS. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE
FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE
ROAD. TURN AROUND...DONT DROWN.
A FLASH FLOOD WARNING IS ISSUED FOR RAPID AND POTENTIALLY LIFE
THREATENING FLOODING. IN URBAN AREAS AVOID FLOODED ROADWAYS AND OBEY
ROAD CLOSURES. THOSE LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO
HIGHER GROUND IMMEDIATELY TO PROTECT LIFE AND PROPERTY.
&&
LAT...LON 4199 7136 4199 7138 4202 7138 4201 7177
4201 7180 4203 7181 4203 7194 4212 7193
4219 7161 4214 7160 4215 7095
$$
DUNTEN3 follow-up statements
183
WGUS71 KBOX 182035
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
435 PM EDT TUE JUN 18 2013
MAC021-027-182245-
/O.CON.KBOX.FF.W.0010.000000T0000Z-130618T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORFOLK MA-WORCESTER MA-
435 PM EDT TUE JUN 18 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
SOUTHERN NORFOLK AND SOUTHEASTERN WORCESTER COUNTIES...
AT 431 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLOODING OCCURRING
IN PORTIONS OF WALPOLE. EXPECT FLASH FLOODING TO CONTINUE ACROSS
THE WARNED AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FRANKLIN...MILLVILLE...STOUGHTON...MEDWAY...WRENTHAM...WEBSTER...
HOLBROOK...NORTHBRIDGE...WHITINSVILLE...SHARON...OXFORD...WALPOLE...
FOXBOROUGH...NORFOLK...BELLINGHAM...MENDON...UXBRIDGE...HOPEDALE...
UPTON...DOUGLAS...SUTTON AND DUDLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL WILL CAUSE RAPID FLOODING OF SMALL STREAMS...STREETS
AND UNDERPASSES...INCLUDING LOW LYING AND POOR DRAINAGE AREAS. DO NOT
DRIVE THROUGH FLOODED ROADS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE THROUGH FLOODED
ROADS. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE
FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE
ROAD. TURN AROUND...DONT DROWN.
&&
LAT...LON 4199 7136 4199 7138 4202 7138 4201 7177
4201 7180 4203 7181 4203 7194 4212 7193
4219 7161 4214 7160 4215 7095
$$
DUNTEN920
WGUS71 KBOX 182123
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
523 PM EDT TUE JUN 18 2013
MAC021-027-182245-
/O.CON.KBOX.FF.W.0010.000000T0000Z-130618T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORFOLK MA-WORCESTER MA-
523 PM EDT TUE JUN 18 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR
SOUTHERN NORFOLK AND SOUTHEASTERN WORCESTER COUNTIES...
AT 522 PM EDT...TRAINED WEATHER SPOTTERS REPORTED FLOODING OCCURRING
IN PORTIONS OF WALPOLE. EXPECT FLASH FLOODING TO CONTINUE ACROSS THE
WARNED AREA.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
FRANKLIN...MILLVILLE...STOUGHTON...MEDWAY...WRENTHAM...WEBSTER...
HOLBROOK...NORTHBRIDGE...WHITINSVILLE...SHARON...OXFORD...WALPOLE...
FOXBOROUGH...NORFOLK...BELLINGHAM...MENDON...UXBRIDGE...HOPEDALE...
UPTON...DOUGLAS...SUTTON AND DUDLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAINFALL WILL CAUSE RAPID FLOODING OF SMALL STREAMS...STREETS
AND UNDERPASSES...INCLUDING LOW LYING AND POOR DRAINAGE AREAS. DO NOT
DRIVE THROUGH FLOODED ROADS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE THROUGH FLOODED
ROADS. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE
FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE
ROAD. TURN AROUND...DONT DROWN.
&&
LAT...LON 4199 7136 4199 7138 4202 7138 4201 7177
4201 7180 4203 7181 4203 7194 4212 7193
4219 7161 4214 7160 4215 7095
$$
DUNTEN735
WGUS71 KBOX 182147
FFSBOX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
547 PM EDT TUE JUN 18 2013
MAC021-027-182156-
/O.CAN.KBOX.FF.W.0010.000000T0000Z-130618T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
NORFOLK MA-WORCESTER MA-
547 PM EDT TUE JUN 18 2013
...THE FLASH FLOOD WARNING FOR SOUTHERN NORFOLK AND SOUTHEASTERN
WORCESTER COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED. FLASH FLOODING IS NO LONGER EXPECTED TO
POSE A THREAT. HOWEVER...DRIVERS SHOULD CONTINUE TO BE ALERT FOR
FLOODED ROADWAYS. DO NOT ATTEMPT TO DRIVE THROUGH FLOODED AREAS.
LAT...LON 4199 7136 4199 7138 4202 7138 4201 7177
4201 7180 4203 7181 4203 7194 4212 7193
4219 7161 4214 7160 4215 7095
LAT...LON 4199 7136 4199 7138 4202 7138 4201 7177
4201 7180 4203 7181 4203 7194 4212 7193
4219 7161 4214 7160 4215 7095
$$
DUNTENWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flash flood warning went out at Jun 18, 3:41 PM EDT, 2 minutes earlier.
Area forecast discussion, Jun 18, 3:41 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
341 PM EDT TUE JUN 18 2013
.SYNOPSIS...
ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS ANTICIPATED TODAY
INTO TONIGHT AHEAD OF A REINFORCING COLD FRONT PUSHING SOUTH
ACROSS NEW ENGLAND. HIGH PRESSURE WILL FOLLOW THEREAFTER BRINGING
MAINLY DRY AND SEASONABLE CONDITIONS WEDNESDAY THROUGH SATURDAY.
WARMER AND MORE HUMID WEATHER IS EXPECTED THIS WEEKEND AS HIGH
PRES ANCHORS JUST SOUTH OF NEW ENGLAND. SHOWERS AND THUNDERSTORMS
POSSIBLE SATURDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
145 PM UPDATE...
LINE OF SHOWERS AND SCT THUNDERSTORMS WILL MOVE OUT OF NORTHERN
AND WESTERN MASSACHUSETTS DURING THE AFTERNOON. HAVE RECEIVED A
REPORT OF 1.37 INCHES OF RAIN IN 30 MINUTES IN WESTMINSTER MA
/NORTHERN WORCESTER CTY/ FROM EMERGENCY MANAGEMENT.
AS THESE SHOWERS/TSTMS SHIFT S DURING THE AFTERNOON AND EVENING...
WITH DEWPTS IN THE LOWER-MID 60S AND HIGHER PWAT/S /ON ORDER OF
1.5 INCHES/...HAVE DECIDED TO ISSUE A FLASH FLOOD WATCH FROM NEAR
AND SOUTH OF THE MASS PIKE INTO THIS EVENING. CONDITIONS ARE RIPE
FOR FLASH FLOODING AS THE GROUND IS STILL RATHER SATURATED FROM
PREVIOUS HEAVY RAINFALL OVER THE LAST WEEK OR SO. COULD SEE
LOCALIZED RAIN AMOUNTS UP TO 2 INCHES IN AN HOUR OR LESS. BIG
CONCERN WITH IN THE URBAN CENTERS AND NORMALLY SUSCEPTIBLE FLOOD
PRONE AREAS.
HAVE UPDATED GRIDS TO BRING CONDITIONS CURRENT.
PREVIOUS DISCUSSION...
***ANOTHER ROUND OF SHOWERS/THUNDERSTORMS ANTICIPATED FOR THIS
AFTERNOON AND EVENING WITH MAIN CONCERN HEAVY RAIN/LOCALIZED
FLOODING***
THE MODELS ARE IN GOOD AGREEMENT THAT THE NEXT SHORTWAVE WILL
GENERATE A COMPLEX OF SHOWERS AND EMBEDDED THUNDERSTORMS THIS
AFTERNOON AND EVENING. ENOUGH FORCING AND MOISTURE ARE PRESENT FOR
THE ACTIVITY TO BE FAIRLY WIDESPREAD...SO LIKELY TO CATEGORICAL POPS
ARE IN THE FORECAST.
PWAT VALUES ARE AROUND 1.5 INCHES SOUTH OF THE MA TURNPIKE...WHICH
IS HIGHER THAN YESTERDAY. ALSO...VERY SLOW MOVING BOUNDARY WILL
LIKELY PROVIDE A FOCUS FOR NUMEROUS SHOWERS AND EMBEDDED
THUNDERSTORMS. THE BIG CONCERN WILL BE FOR HEAVY RAIN AND LOCALIZED
FLOODING...PARTICULARLY TO THE SOUTH OF THE MA TURNPIKE WHERE THERE
IS BETTER MOISTURE/INSTABILITY. THIS WILL LIKELY IMPACT THE
EVENING RUSH HOUR.
AS FOR SEVERE WEATHER POTENTIAL...IT LOOKS LESS THAN YESTERDAY BUT A
FEW STRONG TO MARGINALLY SEVERE THUNDERSTORMS CAN/T BE RULED OUT
ACROSS RHODE NORTHERN CT/RHODE ISLAND AND SOUTHEAST MA. MID LEVEL
LAPSE RATES ARE RATHER POOR AND INSTABILITY WILL BE LIMITED.
HOWEVER...WE STILL HAVE 40 TO 50 KNOTS OF 0 TO 6 KM SHEAR AND
DEWPOINTS WILL BE A BIT HIGHER THAN YESTERDAY SOUTH OF THE MA
TURNPIKE. MLCAPE VALUES OF 500 TO 1000 J/KG MAY DEVELOP IN THIS
REGION.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
TONIGHT...
THE COLD FRONT WILL SLOW AS IT PUSHES OFFSHORE AS A WEAK WAVE LIFTS
ALONG THE FRONT FROM THE MID-ATLANTIC. EXPECTING WIDESPREAD RAIN
WITH EMBEDDED HEAVIER SHOWERS AND THUNDERSTORMS TO LINGER OVER THE
SOUTH COAST AND ADJACENT WATERS. CONCERNS WILL STILL BE PRESENT FOR
LOCALIZED URBAN FLOODING AND PONDING OF WATER ALONG ROADWAYS...BUT
LOW CONFIDENCE ON SEVERE WEATHER THREATS AS INSTABILITY IS EXPECTED
TO BE MINIMAL. LOWS DOWN TO AROUND LOW 50S.
WEDNESDAY...
COOLER AIRMASS BUILDING SOUTH SHOULD ALLOW SIGNIFICANT BOUNDARY
LAYER MIXING OF AROUND 4-6 KFT. SUBSEQUENTLY...ANTICIPATING THE MIX-
DOWN OF FASTER MOMENTUM AND DRIER AIR. NOT LOOKING AT ANY FIRE
WEATHER HEADLINES WITH RECENT RAINS. DEWPOINTS DOWN TO AROUND 50
DEGREES...SOME GUSTY NORTHERLY WINDS MAINLY ACROSS EASTERN NEW
ENGLAND. EXPECTING DIURNAL SCATTERED TO BROKEN FAIR-WEATHER CUMULUS
ACROSS INTERIOR NEW ENGLAND.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...
* HIGH PRESSURE WILL LEAD TO QUIET WEATHER THU AND FRI
* HIGH PRES S OF SNE BRINGS WARM...HUMID CONDITIONS THIS WEEKEND
* SHOWERS AND THUNDERSTORMS POSSIBLE SATURDAY
THERE IS GOOD GENERAL AGREEMENT AMONGST THE MODELS THROUGH MUCH OF
THE LONG TERM. THERE ARE SOME MODEL DISCREPANCIES REGARDING THE
STRENGTH AND EXTENT OF AN UPPER LEVEL RIDGE OVER THE EASTERN U.S.
THROUGH THIS WEEKEND. ULTIMATELY THIS WILL AFFECT THE WEATHER IN
THIS AREA MAINLY IN WHERE AND WHEN SHOWERS AND THUNDERSTORMS ARE
ABLE TO DEVELOP. THE CONSENSUS IS WITH THE ECMWF AND THE UPPER
LEVEL RIDGE OVER THE SE CONUS THURSDAY AND GRADUALLY BUILDING
NORTHWARD INTO THE OHIO VALLEY BY SATURDAY AND INTO THE NE CONUS
SUNDAY AND SINKING BACK SOUTH EARLY NEXT WEEK. OTHERWISE...AM
EXPECTING FAIRLY QUIET WEATHER WITH MORE SUMMER LIKE TEMPERATURES
AND A FEW HUMID DAYS THROWN IN THERE AS WELL. WITH THUNDERSTORMS
CURRENTLY MOVING OVER SOUTHERN NEW ENGLAND...WILL MAKE WHATEVER
CHANGES ARE NECESSARY AND BASE MUCH OF THE FORECAST OFF THE PREVIOUS
FORECAST.
THURSDAY AND FRIDAY...HIGH PRESSURE CRESTS OVER SOUTHERN NEW ENGLAND
WITH A WARMING TREND IN TEMPERATURES.
SATURDAY...BEST CHANCE FOR SHOWERS AND THUNDERSTORMS AS WARM...MOIST
AIR BUILDS INTO THE REGION ON SW WINDS. WE WILL STILL BE ON THE
PERIPHERY OF THE RIDGE WITH DECENT INSTABILITY NOTED IN STEEP MID
LEVEL LAPSE RATES.
SUNDAY THROUGH TUESDAY...HIGH PRES MOVES OFFSHORE AS THE UPPER RIDGE
SINKS S SLOWLY. WARM...MOIST AIR REMAINS IN THE REGION ON
SOUTHWESTERLY WINDS...AND INCREASES INSTABILITY. HOWEVER...NOT MUCH
OF A TRIGGER ANY OF THOSE DAYS AND MODELS ARE NOT SHOWING MUCH...IF
ANY...QPF SO WILL KEEP THUNDERSTORM CHANCES LOW.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
NEAR TERM /THROUGH WEDNESDAY NIGHT/...
MODERATE CONFIDENCE FOR TRENDS...LOWER CONFIDENCE FOR TIMING
THROUGH TONIGHT...THEN MODERATE CONFIDENCE WED-WED NIGHT.
THROUGH 00Z...CIGS/VSBYS LOWERING TO MVFR-IFR IN SHOWERS/SCT
TSTMS ACROSS N MA/S NH AS COLD FRONT MOVES SLOWLY S. NOTING BRIEF
TORRENTIAL RAINFALL IN SOME STORMS. MAY SEE LOCAL LIFR CONDITIONS.
THIS WILL SHIFT SLOWLY S TO CENTRAL/S MA DURING THE AFTERNOON.
WILL ALSO SEE LOCAL IFR CIGS/VSBYS ALONG S COAST WITH LOW
CLOUDS/PATCHY FOG.
TONIGHT...EXPECT MAINLY VFR CONDITIONS ACROSS N MA/S NH...PATCHY
MVFR-IFR CIGS/VSBYS MAINLY IN THE VALLEYS WITH PATCHY FOG. ACROSS
CENTRAL AND SOUTHERN AREAS...MVFR-IFR CIGS/VSBYS IN LOW
CLOUDS/SHOWERS. MAY SEE SCT TSTMS THROUGH MIDNIGHT. BRIEF LIFR
CONDITIONS POSSIBLE.
WEDNESDAY...MVFR-IFR CIGS/VSBYS TO START MAINLY S OF THE MASS
PIKE...THEN IMPROVING TO VFR DURING THE MORNING. MVFR VSBYS MAY
LINGER ALONG S COAST INTO THE AFTERNOON.
WEDNESDAY NIGHT...VFR.
KBOS TERMINAL...MODERATE CONFIDENCE. RA+/TSRA POSSIBLE FROM AROUND
21Z THROUGH 02Z.
KBDL TERMINAL...MODERATE CONFIDENCE. RA+/TSRA POSSIBLE THROUGH
23Z-00Z.
OUTLOOK...THURSDAY THROUGH SUNDAY...
THURSDAY AND FRIDAY...HIGH CONFIDENCE. VFR.
SATURDAY...MODERATE CONFIDENCE. MAINLY VFR. LOW PROBABILITY OF
SHOWERS AND THUNDERSTORMS BRIEFLY LOWERING CONDITIONS TO MVFR/IFR.
SUNDAY...MODERATE TO HIGH CONFIDENCE. VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
NEAR-TERM /THROUGH WEDNESDAY/...MODERATE CONFIDENCE.
WINDS AND SEAS HAVE DIMINISHED PROMPTING THE CANCELING OF SMALL
CRAFT ADVISORIES ON THE SOUTH-SOUTHEAST OUTER WATERS. WILL SEE A
COLD FRONT SLIDE ALONG WATERS OVERNIGHT TONIGHT ALONG WHICH
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. EXPECT THIS ACTIVITY
TO BE SOUTH OF THE WATERS INTO WEDNESDAY...BEHIND WHICH WINDS WILL
SHIFT OUT OF THE NORTH-NORTHEAST. GUSTS UP TO 25 KTS WILL BE
POSSIBLE SUBSEQUENTLY AMPLIFYING WAVE HEIGHTS OF 5 TO 6 FEET ON
THE OUTER WATERS.
OUTLOOK...THURSDAY THROUGH SUNDAY...
HIGH CONFIDENCE.
QUIET BOATING WEATHER EXPECTED THROUGH SUNDAY WITH HIGH PRESSURE
NEAR OR OVER THE WATERS. THE ONLY EXCEPTION IS SATURDAY WHEN
SHOWERS AND THUNDERSTORMS MAY LIMIT VISIBILITIES ON THE WATERS.
&&
.HYDROLOGY...
RIVERS CONTINUE TO RECEDE ACROSS THE REGION...WITH MOST FALLING
BELOW FLOOD STAGE YESTERDAY AND OVERNIGHT. ONLY THE CHARLES RIVER AT
DOVER REMAINS IN MINOR FLOOD. LATEST GUIDANCE INDICATES THAT THIS
RIVER WILL ONLY SLOWLY FALL AND REMAIN IN MINOR FLOOD INTO
WEDNESDAY MORNING.
THE MAIN CONCERN WILL BE LOCALLY HEAVY RAINFALL/POOR DRAINAGE STREET
FLOODING FROM EMBEDDED HEAVY RAINS AND THUNDERSTORMS ANTICIPATED
AROUND MIDDAY TODAY INTO THIS AFTERNOON. WILL CONTINUE TO HAVE TO
KEEP AN EYE ON SOME OF THEM ESPECIALLY THE SMALLER STREAMS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR CTZ002>004.
MA...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR MAZ009-
011>013-015>021.
NH...NONE.
RI...FLASH FLOOD WATCH UNTIL 9 PM EDT THIS EVENING FOR RIZ001>007.
MARINE...NONE.
&&
SYNOPSIS...RLG/SIPPRELL
NEAR TERM...FRANK/EVT
SHORT TERM...SIPPRELL
LONG TERM...RLG
AVIATION...RLG/SIPPRELL/EVT
MARINE...RLG/SIPPRELL
HYDROLOGY...Hazardous weather outlook, Jun 18, 1:55 PM EDT, 1 hour 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 155 PM EDT TUE JUN 18 2013 MAZ002>008-010-014-022>024-026-NHZ011-012-015-RIZ008-191800- WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA- CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-EASTERN ESSEX MA- WESTERN HAMPSHIRE MA-EASTERN HAMPSHIRE MA-SOUTHEAST MIDDLESEX MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-BLOCK ISLAND RI- 155 PM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. A FEW STRONG TO THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN HAZARD WILL BE HEAVY RAINFALL AND MAY RESULT IN LOCALIZED FLOODING...IMPACTING THE LATE DAY COMMUTE. THERE IS A LOWER RISK FOR STRONG WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002>004-MAZ009-011>013-015>021-RIZ001>007-191800- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN HAMPDEN MA- EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA-WESTERN NORFOLK MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI- WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI- 155 PM EDT TUE JUN 18 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. A FEW STRONG TO THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE MAIN HAZARD WILL BE HEAVY RAINFALL AND MAY RESULT IN LOCALIZED FLOODING...IMPACTING THE LATE DAY COMMUTE. THERE IS A LOWER RISK FOR STRONG WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-251-254>256-191800- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 155 PM EDT TUE JUN 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. FREQUENT LIGHTNING...VERY HEAVY RAINFALL...STRONG WINDS AND POOR VISIBILITY ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
In the hours before
Local storm report, Jun 18, 2:50 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
250 PM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM FLASH FLOOD WORCESTER 42.27N 71.81W
06/18/2013 WORCESTER MA EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTING SEVERAL ROADS IN
WORCESTER CLOSED DUE TO FLOODING
&&
AEDLocal storm report, Jun 18, 3:13 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
313 PM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0312 PM FLASH FLOOD WORCESTER 42.27N 71.81W
06/18/2013 WORCESTER MA AMATEUR RADIO
FLOODING FROM CENTRAL STREET CAUSING FLOODING IN CITY
HALL
&&
AEDLocal storm report, Jun 18, 3:16 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
316 PM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM FLASH FLOOD FRAMINGHAM 42.31N 71.44W
06/18/2013 MIDDLESEX MA AMATEUR RADIO
ROUTE 9 CLOSED AT THE ROUTE 126 UNDERPASS DUE TO
FLOODING
&&
AEDLocal storm report, Jun 18, 3:17 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
317 PM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM HAIL SHREWSBURY 42.30N 71.72W
06/18/2013 M1.00 INCH WORCESTER MA AMATEUR RADIO
0225 PM FLASH FLOOD WORCESTER 42.27N 71.81W
06/18/2013 WORCESTER MA AMATEUR RADIO
WASH OUT ON MAPLE AVE WITH WATER FLOWING INTO A
BUILDING
0229 PM FLASH FLOOD LEICESTER 42.25N 71.90W
06/18/2013 WORCESTER MA TRAINED SPOTTER
GRINDSTONE RIVER OUT OF BANKS FLOWING OVER PETER SALEM
ROAD
0240 PM FLASH FLOOD WORCESTER 42.27N 71.81W
06/18/2013 WORCESTER MA EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTING SEVERAL ROADS IN
WORCESTER CLOSED DUE TO FLOODING
0242 PM FLASH FLOOD WORCESTER 42.27N 71.81W
06/18/2013 WORCESTER MA AMATEUR RADIO
8 INCHES OF WATER IN GARAGE ON CHESTNUT AVE
0312 PM FLASH FLOOD WORCESTER 42.27N 71.81W
06/18/2013 WORCESTER MA AMATEUR RADIO
FLOODING FROM CENTRAL STREET CAUSING FLOODING IN CITY
HALL
0315 PM FLASH FLOOD FRAMINGHAM 42.31N 71.44W
06/18/2013 MIDDLESEX MA AMATEUR RADIO
ROUTE 9 CLOSED AT THE ROUTE 126 UNDERPASS DUE TO
FLOODING
&&
AEDLocal storm report, Jun 18, 3:27 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
327 PM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM HAIL NEWINGTON 41.69N 72.73W
06/18/2013 M0.75 INCH HARTFORD CT AMATEUR RADIO
&&
AEDLocal storm report, Jun 18, 3:42 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
342 PM EDT TUE JUN 18 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TSTM WND DMG FRAMINGHAM 42.31N 71.44W
06/18/2013 MIDDLESEX MA AMATEUR RADIO
TREE ON TRUCK ON EDGELL ROAD
&&
AEDThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 18, 12:53 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire, Middlesex, Worcester | 82 min |
| Jun 18, 1:23 PM EDT | Special Weather Statement | BOX | Worcester | 52 min |
| Jun 18, 1:44 PM EDT | Areal Flood Warning | BOX | Middlesex, Worcester | 3 hr |
| Jun 18, 1:47 PM EDT | Flash Flood Watch | BOX | Bristol, Hampden, Norfolk, Plymouth, Suffolk, Worcester | 7 hr |
| Jun 18, 1:47 PM EDT | Severe Thunderstorm Warning | BOX | Worcester | 58 min |
| Jun 18, 1:55 PM EDT | Special Weather Statement | BOX | Hampden | 50 min |
| Jun 18, 2:00 PM EDT | Severe Thunderstorm Warning | BOX | Hampden | 60 min |
| Jun 18, 2:17 PM EDT | Flash Flood Warning | BOX | Worcester | 3 hr |
| Jun 18, 2:46 PM EDT | Flash Flood Warning | BOX | Middlesex, Norfolk, Plymouth, Suffolk, Worcester | 3 hr |
| Jun 18, 2:58 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Worcester | 47 min |
| Jun 18, 4:16 PM EDT | Special Weather Statement | BOX | Norfolk | 44 min |
| Jun 18, 4:58 PM EDT | Special Weather Statement | BOX | Bristol | 62 min |
| Jun 18, 5:23 PM EDT | Small Craft Advisory | BOX | 18 hr | |
| Jun 18, 6:45 PM EDT | River Flood Warning | BOX | Middlesex | 8 hr |
Nearby
Flash Flood Warnings in Massachusetts, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.